MAUDE Adverse Event Report: BAUSCH + LOMB 25G BI-B COMBINED ELITE W WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25G BI-B COMBINED ELITE W WF; UNIT, PHACOFRAGMENTATION
Model Number SE5425WVB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing and sterilization records for se5425wvb lot w7983 were reviewed and found to be acceptable.Sent followup request for the device return.The investigation is ongoing.
 
Event or Problem Description
B+l sales rep reported on behalf of the user facility in (b)(6) that there was a break of the light pipe just below the reinforcement ring.The break occurred while the device was in the patient's eye.A new light pipe was used to complete surgery.There were no clinical consequences or medical intervention.
 
Additional Manufacturer Narrative
The device was returned for evaluation.One 25 gauge light pipe with a grey cable and a blue handle was returned in a plastic bag.The original packaging was not received.The part number and lot number cannot be verified or determined.Visual inspection found the needle tip was broken off and was lying loose in the bag.The fiber optic cable was still visible inside of the broken tip.The examination found the metal has evidence of "bend" stressing.One side of the broken area had evidence of stretching and the opposite side had compression or bulging along with visible stress marks.Additionally, the broken area of the cannula had jagged edges.This indicates that the needle was bent/broken rather than having come apart or separating.It cannot be determined how this tip was handled.The evidence suggests that this tip was bent at some point, which could contribute to the breaking of the cannula.The cause of the bent cannula could not be determined.This assembly cannot function properly in this condition.This investigation is ongoing.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action is necessary.Upon device receipt the investigation will be reopened.
 
Additional Manufacturer Narrative
Additional information: d4 expiration date.The device was sent to the supplier for additional investigation.The investigation showed the needle shaft was broken off at the base and lying loose in the bag.The broken piece is bent/curved in tow places.Some of the fiber optic cable could be seen protruding from the end of the needle shaft and the edges were jagged and bent at the broken location.The needle appeared to have been exposed to radial stresses that exceeded the strength of the needle.Per dfmea (san1748) use of 304 ss and maximizing of wall thickness is utilized in this product as mitigation for radial stresses.The supplier''s results are consistent with bausch and lomb''s investigation that the part did not fall apart on its own, but was damaged in a manner that contributed to it coming apart.Therefore, the root cause of the damage is unknown and cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
25G BI-B COMBINED ELITE W WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key11574899
Report Number0001920664-2021-00033
Device Sequence Number14317803
Product Code HQC
UDI-Device Identifier00757770059775
UDI-Public(01)00757770059775(17)220306(10)W7983
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2022
Device Model NumberSE5425WVB
Device Lot Number222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer04/09/2021
05/21/2021
07/01/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date04/29/2021
06/15/2021
07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES